Alert archive / Indiana / Wind Advisories in 2019

Wind Advisory 3, NWS Paducah, KY

February 12, 20196 counties in Indiana; 6 counties in Illinois; Daviess County, Henderson County, McLean County, Kentucky

NWS Paducah, KY issued this wind advisory at Feb 12, 2019, 4:23 AM CST for 6 counties in Indiana; 6 counties in Illinois; Daviess County, Henderson County, McLean County, Kentucky. It took effect at Feb 12, 2019, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2019, 4:23 AM CST (10:23 UTC)
In effect from
Feb 12, 2019, 12:00 PM CST
Expired
Feb 12, 2019, 6:00 PM CST
In force
6 hr
Issued by
NWS Paducah, KY

Counties Edwards County, IL, Hamilton County, IL, Jefferson County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY, McLean County, KY

The radar

The Evansville,IN radar (KVWX), 17 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS73 KPAH 121023
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
423 AM CST Tue Feb 12 2019

...WIND GUSTS OF 35 TO 45 MPH POSSIBLE THIS AFTERNOON...

ILZ075>078-082-083-INZ081-082-085>088-KYZ018>020-122130-
/O.NEW.KPAH.WI.Y.0003.190212T1800Z-190213T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Hamilton-White-Gibson-Pike-
Posey-Vanderburgh-Warrick-Spencer-Henderson-Daviess-McLean-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, McLeansboro, Carmi, Fort Branch, Petersburg, 
Poseyville, Evansville, Boonville, Rockport, Henderson, 
Owensboro, and Calhoun
423 AM CST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect from noon today to 6 PM CST this
evening. 

* TIMING...Winds will increase and become gusty late this morning
  and continue into the afternoon.

* WINDS...Sustained west northwest winds of 15 to 30 mph will 
  gust as high as 35 to 45 mph at times.

* IMPACTS...Unsecured objects could be tossed around outdoors.
  Weakened tree limbs or trees may fall on power lines and briefly
  cause power outages. Trees with weakened root systems may be
  more prone to being uprooted given the wet soil conditions.
  Also, drivers of high profile vehicles may encounter difficulty
  driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

RJP
1 follow-up statement
999 
WWUS73 KPAH 122044
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
244 PM CST Tue Feb 12 2019

ILZ075>078-082-083-INZ081-082-085>088-KYZ018>020-130000-
/O.CON.KPAH.WI.Y.0003.000000T0000Z-190213T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Hamilton-White-Gibson-Pike-
Posey-Vanderburgh-Warrick-Spencer-Henderson-Daviess-McLean-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, McLeansboro, Carmi, Fort Branch, Petersburg, 
Poseyville, Evansville, Boonville, Rockport, Henderson, 
Owensboro, and Calhoun
244 PM CST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Winds will continue their gustiness late this afternoon
  and early this evening.  

* WINDS...Sustained west northwest winds of 15 to 30 mph will gust
  as high as 35 to 40 mph at times. 

* IMPACTS...Unsecured objects could be tossed around outdoors. 
  Weakened tree limbs or trees may fall on power lines and 
  briefly cause power outages. Trees with weakened root systems 
  may be more prone to being uprooted given the wet soil 
  conditions. Also, drivers of high profile vehicles may 
  encounter difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 12, 4:10 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 12, 4:10 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
410 AM CST Tue Feb 12 2019

.SHORT TERM...(Today through Thursday night)
Issued at 400 AM CST Tue Feb 12 2019

Main forecast concerns are all encapsulated in the very near term,
with the ending of rain (finally) today and gusty winds by late
morning and afternoon.

Low pressure was located over south central Illinois early this
morning, with a cold front trailing from the low into southeast
Missouri. The band of persistent widespread rain had cleared most
of southern Illinois and southeast Missouri, and should be east of
much of southwest Indiana and western Kentucky by or shortly after
daybreak. Will keep the Flood Watch going across southwest Indiana
and much of western Kentucky where the rain is still ongoing. The
watch will be cancelled for the rest of the area. Showers of the
more scattered variety over southwest Missouri were associated
with main shortwave trough, and those will pivot through the
region this morning. Overall impact to ongoing water issues should
be minimal though. The bulk of available mesoscale CAM guidance
suggests much of the rain will be confined to locations from the
Wabash River Valley south to the Land Between the Lakes and points
eastward by noon, with a fairly rapid end to the precipitation
this afternoon.

The other main issue today is the wind, which is forecast to pick
up in intensity by late morning and especially this afternoon in
the tight pressure gradient on the back side of the departing low.
Winds at the top of the mixing layer on both the GFS and NAM this
afternoon are forecast at 40 to 45 knots, which could translate
into near advisory gusts (greater than 40 mph) this afternoon
across our northern counties in southwest Indiana, southeast
Illinois, and northwest Kentucky. In collaboration with neighbors,
we will be issuing a Wind Advisory for the aforementioned region
from noon until 6 PM this afternoon. It may need to be extended
into the early evening across portions of southwest Indiana, but
most of the model guidance suggests a rapid decrease in wind
speeds during the evening hours. One potential inhibiting factor
to the stronger winds will be the lack of surface heating today,
which may limit mixing to some extent. However, with the wet
ground and the heightened potential for trees with weakened root
systems to come down, we decided the advisory would be prudent.

Low clouds will gradually clear the region from southwest to
northeast this afternoon and evening. Once that occurs, we're in
for a pleasant dry spell tonight through at least Thursday morning
as high pressure drifts east across the Mississippi Valley.

Moisture will be on the increase ahead of our next weather system
by Thursday, with increasing clouds and the potential for showers
by Thursday afternoon into Thursday night. QPF through Friday
morning should be light though, generally less than one to two
tenths of an inch at the most.

High temperatures today have likely already occurred, with a
cooling trend expected in the wake of this morning's cold frontal
passage. Some recovery is possible this afternoon in western areas
that see more sunshine. Highs in the upper 40s to lower 50s on
Wednesday will be followed by 50s on Thursday. Expect lows in the
20s tonight, followed by upper 30s to lower 40s both Wednesday and
Thursday nights.

.LONG TERM...(Friday through Monday)
Issued at 400 AM CST Tue Feb 12 2019

Forecast confidence is very low through the extended forecast period.

Fast zonal flow is expected on Friday and this may become west
southwest by Sunday, but it will remain fast, and there will not be
any major storm systems to impact the region. There may be a series
of minor impulses in the fast flow that could bring a period of rain
or snow to the region from time to time through the period. The
predictability of this particular scenario is horrible.

There is reasonable agreement between the 00Z GFS and ECMWF for an
impulse to bring some modest QPF to the region late Friday into
Friday night, but this is not consistent with previous runs or our
previous forecast, so confidence is still not that great even in Day
4. For Saturday and beyond all bets are off as far as timing
precipitation chances is concerned. Currently it appears that
Saturday and Monday may be dry, but don't hold your breathe.

Daytime temperatures on Friday may climb above normal by a few
degrees, but as surface high pressure settles over the area, we will
drop below normal for the remainder of the period. However, no
Arctic air is expected. Temperatures at night will drop below
freezing each night, so if and when we do get precipitation, some
minor snow accumulations cannot be ruled out, especially at night
and in the early morning hours. Given the lack of confidence in the
forecast, we will not mention any wintry potential in the HWO
at this time.

&&

.AVIATION...
Issued at 1051 PM CST Mon Feb 11 2019

Very dismal forecast continues overnight with little if any change
from previous. Low cigs...vsby with rain and fog for all sites
until sunrise at least. We will be MVFR/LIFR all night and into
the daylight hours Tuesday. There will also be some llws overnight
at evv and owb. After sunrise we will see a wind shift to the
northwest and wind gusts 25 to 30 knots. However cigs will start
to lift and precip will come to an end with VFR expected by
afternoon or evening at the latest.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from noon today to 6 PM CST this evening for
     ILZ075>078-082-083.

MO...None.
IN...Wind Advisory from noon today to 6 PM CST this evening for
     INZ081-082-085>088.

     Flood Watch until 6 AM CST early this morning for INZ081-082-
     085>088.

KY...Wind Advisory from noon today to 6 PM CST this evening for
     KYZ018>020.

     Flood Watch until 6 AM CST early this morning for KYZ007>022.

&&

SHORT TERM...RJP
LONG TERM...DRS
AVIATION...KH
Hazardous weather outlook, Feb 11, 11:20 AM CST, 17 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1120 AM CST Mon Feb 11 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1120 AM CST Mon Feb 11 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Another 1 to 2 inches of rainfall will fall on top of the rains
that have already fallen, this afternoon and evening. Locally
higher amounts are possible, especially in far southeast Missouri
and southern-most Kentucky. A Flood Watch remains in effect for
the entire region through tonight, and Flood Warnings are in
effect for all but the northern most parts of the region. Refer
to the Watch, and Warnings, for detailed information.

In addition, minor to moderate flooding is occurring and is
forecast to continue. Refer to the flood warnings and statements
for more details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds, with gusts approaching 40 mph, will be possible
through the day on Tuesday, especially during the afternoon.

The river at Cairo, Illinois is forecast to go into major flooding
early next week. Minor to moderate flooding is occurring and
remains forecast on most area rivers, through Sunday. Refer to the
flood warnings and statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of rainfall and flooding are appreciated.

In the hours before

Local storm report, Feb 12, 1:39 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
139 AM CST TUE FEB 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HEAVY RAIN       3 NE LYNNVILLE          36.59N 88.53W
02/11/2019  M4.35 INCH       GRAVES             KY   TRAINED SPOTTER

            STORM TOTAL ACCUMULATION.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 1:46 AM CSTAreal Flood WarningPAHHardin, Johnson, Massac, Pope12 hr
Feb 12, 3:04 AM CSTRiver Flood WarningPAHChristian, Trigg8 hr

Nearby

Wind Advisories in Indiana, 2019Wind Advisories in Illinois, 2019Wind Advisories in Kentucky, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.